Alert archive / Ohio / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 113, NWS Charleston, WV

June 22, 2006Washington County, Ohio

NWS Charleston, WV issued this severe thunderstorm warning at Jun 22, 2006, 2:58 PM EDT for Washington County, Ohio. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 22, 2006, 2:58 PM EDT (18:58 UTC)
Expired
Jun 22, 2006, 3:30 PM EDT
In force
32 min
Issued by
NWS Charleston, WV
Area
Counties, with a storm outline in the text

County Washington County, OH

The radar

The Pittsburgh radar (KPBZ), 131 km from the middle of the area, began a volume at 18:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 22, 2:47 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 7.0 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2006-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 115 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2006-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
115 J/kg
Mixed-layer CIN
-132 J/kg
Mixed-layer LCL
1255 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KRLX 221858
SVRRLX
OHC167-221930-
/O.NEW.KRLX.SV.W.0113.060622T1858Z-060622T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
258 PM EDT THU JUN 22 2006

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WASHINGTON COUNTY IN SOUTHEAST OHIO

* UNTIL 330 PM EDT

* AT 256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  NEW MATAMORAS...OR ABOUT 6 MILES WEST OF SISTERSVILLE...AND MOVING
  EAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
   MATAMORAS AND  NEW MATAMORAS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3966 8120 3948 8123 3946 8113 3964 8084

$$

09
1 follow-up statement
000 
WWUS51 KRLX 221922
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
322 PM EDT THU JUN 22 2006

OHC167-221932-
/O.EXP.KRLX.SV.W.0113.000000T0000Z-060622T1930Z/
WASHINGTON OH-
322 PM EDT THU JUN 22 2006

...THE SEVERE THUNDERSTORM WARNING FOR WASHINGTON COUNTY EXPIRES AT
330 PM EDT...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM WHICH
PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. THEREFORE...
THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR KENTUCKY AND SOUTHEAST OHIO AND WEST VIRGINIA. A
SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR SOUTHEAST OHIO AND WEST VIRGINIA.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3966 8120 3948 8123 3946 8113 3964 8084

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 2:58 PM EDT, 0 minutes earlier.

Area forecast discussion, Jun 22, 2:58 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
258 PM EDT THU JUN 22 2006

.SHORT TERM /REST OF TONIGHT THROUGH FRIDAY/...
GOOD DIVERGENCE ALOFT THIS AFTERNOON WILL KEEP THE THUNDERSTORMS
GOING IN THE NW PORTION OF THE CWA UNTIL SUNSET. NE ORIENTATION OF
THE FLOW ALOFT SHOULD PUSH THE DIVERGENCE AREA TO THE NE THIS
EVENING. FRONTAL BOUNDARY WILL PUSH SE LATER TONIGHT AS WAVE
MOVES THROUGH FLOW. BUT...IT WILL TAKE SECOND STRONGER WAVE TO
PUSH THE FRONT SOUTH FRIDAY NIGHT INTO SATURDAY. THIS WILL MEAN
THE FRONT WILL BE IN THE VICINITY OF THE OHIO RIVER THROUGH THE
DAY FRIDAY. EXACT LOCATION OF FRONT WILL MAKE TEMPERATURE FORECAST
TRICKY. HAVE KEPT LOW TEMPS UP TONIGHT OHIO RIVER WEST BUT EXPECT
FEW CLOUDS EAST. MAX TEMP FORECAST FOR FRIDAY HAVE HELD DOWN TEMPS
OHIO RIVER WEST WITH CLOUDS AND PCPN. IN WEST VIRGINIA HAVE PUSHED
THE MAX TEMPS IN SW TO NEAR 90.

&&

.AVIATION...
EXPECT CIGS TO REMAIN IN VFR EXCEPT BRIEF MVFR IN THUNDERSTORMS.
WITH CONTINUING DRY CONDITIONS AND THE FOCUS OF THE UPPER
DIVERGENCE GUIDING THE THUNDERSTORMS TO THE NORTH OF OUR CWA...DO
NOT EXPECT MUCH IN THE WAY OF FOG PROBLEMS. NEW TAFS WILL BETTER
FOCUS ON FOG TONIGHT AFTER WE SEE WHERE RAIN DOES OCCUR.

&&

.PREV DISCUSSION...
 /ISSUED 620 AM EDT THU JUN 22 2006/

AVIATION...

A LINE OF CONVECTION HAS FORMED ACROSS CENTRAL OHIO...EASTWARD
THROUGH THE SOUTHERN PANHANDLE OF WEST VIRGINIA.  THIS LINE IS
AFFECTING THE EXTREME NORTHERN FRINGE OF OUR CWA...WITH SOME
SOUTHERN PUSH ESPECIALLY ACROSS THE NE AREAS.  AS A RESULT...HAVE
ADDED THUNDERSTORMS TO OUR NORTHERN TIER SITES OF PKB (FOR THE FIRST
COUPLE OF HOURS)...AND CKB AND EKN FOR A FEW HOURS THIS MORNING.
THESE STORMS SEEM TO BE GOING AROUND PKB...SO A TEMPO GROUP SEEMS
REASONABLE THERE.  THE SOUTHERN SURGE IS THANKS TO AN OUTFLOW
BOUNDARY THE BEGAN TO SLIDE SOUTH A COUPLE OF HOURS AGO.  THIS
NORTHERN TIER OF COUNTIES WILL REMAIN THE PRIME AREA FOR SHOWERS AND
THUNDERSTORMS WITH FRONTS AND OUTFLOW BOUNDARIES NEAR THAT AREA.

OVERNIGHT TONIGHT STILL REMAINS THE BEST CHANCE FOR WIDESPREAD
CONVECTION AS THE COLD FRONT NEARS.  AS A RESULT...HAVE LOWERED VIS
WITH FOG AND HAVE THUNDERSTORMS IN THE FORECAST.  INCLUDED THE
MENTION OF THUNDERSTORMS FOR NORTHERN SITES...AT AT THE VERY LEAST
CB FOR THE REST...AS THEY WILL BE FURTHER AWAY FROM THE INTRUDING
FRONT.

PREV DISCUSSION...
 /ISSUED 336 AM EDT THU JUN 22 2006/

SHORT TERM /REST OF TODAY THROUGH TONIGHT/...

FRONTS REMAIN TO OUR NORTHWEST...LEAVING US IN THE WARM SECTOR
STILL.  CLOSEST TO THE FRONT...SE OHIO AND N AND W WEST VIRGINIA
WILL SEE THE BEST CHANCE OF MORNING AND AFTERNOON CONVECTION TODAY.
OTHERWISE...SIMILAR TO YESTERDAY AFTERNOON...MUCH OF THE REMAINDER
OF THE CWA SHOULD EXPERIENCE OFF AND ON HIGH CLOUDS FOR THE MOST
PART.  STILL WE ARE IN A MOIST AND UNSTABLE ENVIRONMENT...SO A ROUGE
POP UP SHOWER OR THUNDERSTORM WILL NOT BE OUT OF THE QUESTION LATER
TODAY.  TEMPERATURE WISE TODAY...MODELS ARE PRETTY CONSISTENT...SO
HAVE NOT DEVIATED MUCH.  STILL HAVE GONE A COUPLE DEGREES COOLER
ACROSS SE OHIO...WHERE MORE CLOUDS SHOULD PERSIST TODAY.

THE FRONT WILL SLIDE SOUTHEASTWARD OVER CENTRAL AND SOUTHERN
OHIO...OVERNIGHT TONIGHT...GIVING SE OHIO AND NW WEST VIRGINIA A
BETTER CHANCE OF SHOWERS AND THUNDERSTORMS.  HAVE INCREASED POPS TO
LIKELY AS A RESULT ACROSS THAT AREA.  IN FACT...OVERNIGHT TONIGHT
WILL BE THE BEST CHANCE FOR THE ENTIRE FORECAST AREA TO RECEIVE SOME
MUCH NEEDED RAIN.

LONG TERM /FRIDAY THROUGH WEDNESDAY/...

ON FRIDAY...STATIONARY FRONTAL BOUNDARY ORIENTED FROM THE CENTRAL
APPALACHIAN...SOUTHWEST ACROSS KY WILL REMAIN STATIONARY.  A
SECONDARY COLD FRONT WILL MEET AND FUSE WITH STATIONARY BOUNDARY
OVER THE AREA PROVIDING GOOD CHANCES OF SHOWERS AND THUNDERSTORMS
THROUGH FRI NIGHT. RAINFALL ACCUMULATIONS ON FRI WILL RANGE FROM
AROUND ONE INCH ACROSS THE NORTH...TO NEAR HALF AN INCH ACROSS THE
SOUTH. THE REMAINDER BOUNDARY WILL REMAIN QUASI STATIONARY ACROSS WV
FROM NORTH TO SOUTH CONTINUING WITH CHANCES OF SHOWERS AND
THUNDERSTORMS FRI NIGHT THRU AT LEAST LATE SUN.

NAM/WRF SHOW CAPE MAX VALUES OF +3000 J/KG AND GOOD BL CONVERGENCE
ACROSS THE SOUTH SECTIONS FRI AFTERNOON AND EVENING.
HOWEVER...FOLLOWED HPC QPF FOR PRECIP AMOUNTS THRU THE WEEKEND. MAV
WAS CHOSEN AS LIE IN BETWEEN OF FWC AND MET NUMBERS FOR MAX AND MIN
TEMPS FRI THRU SAT NIGHT.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.
&&

SHORT TERM...AAR
AVIATION...AAR
Hazardous weather outlook, Jun 22, 4:00 AM EDT, 10 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
400 AM EDT THU JUN 22 2006

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-047-221000-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-
WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-
KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-
CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-
RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-
RANDOLPH-
400 AM EDT THU JUN 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

WITH A FRONTAL BOUNDARY TO OUR NORTH...WE CONTINUE TO BE ON THE WARM
AND UNSTABLE SIDE.  AS A RESULT...THERE IS A SLIGHT RISK FOR SEVERE
WEATHER TODAY AND TONIGHT...MAINLY ACROSS SOUTHEASTERN OHIO AND
EXTREME NORTHWESTERN PORTIONS OF WEST VIRGINIA.  TONIGHT...A COLD
FRONT WILL BEGIN TO SLIDE SOUTHEASTWARD INTO OUR REGION...BRINGING A
HIGHER CHANCE OF SHOWERS AND THUNDERSTORMS TO MUCH OF THE AREA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

YET ANOTHER COLD FRONT WILL STILL BE POSITIONED TO OUR NORTHWEST ON
FRIDAY...ALSO SLOWLY PROGRESSING TOWARDS THE CENTRAL APPALACHIANS.
THIS ONE WILL NOT BE ABLE TO MAKE IT TOO FAR SOUTH...POSSIBLY JUST
TO OUR SOUTH OF WEST VIRGINIA BY SATURDAY...AND REMAIN THERE THROUGH
THE WEEKEND...AND EARLY NEXT WEEK.  THIS WILL KEEP A GOOD CHANCE OF
SHOWERS AND STRONG THUNDERSTORMS NEAR THE AREA INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED OVER THE NEXT FEW DAYS.

In the hours before

Local storm report, Jun 22, 1:15 PM EDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
115 PM EDT THU JUN 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 PM     HAIL             11 W MCARTHUR           39.25N 82.68W
06/22/2006  E1.00 INCH       VINTON             OH   LAW ENFORCEMENT

            NEAR RATCLIFFBURG ALONG RT. 671 AND 50.

&&

PMG
Local storm report, Jun 22, 2:23 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
223 PM EDT THU JUN 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     HAIL             4 NW STOCKPORT          39.59N 81.85W
06/22/2006  E1.75 INCH       MORGAN             OH   POST OFFICE

            NEAR PENNSVILLE.

&&

PMG

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 12:45 PM EDTSevere Thunderstorm WarningRLXVinton60 min
Jun 22, 1:39 PM EDTSevere Thunderstorm WarningRLXMorgan51 min
Jun 22, 2:42 PM EDTSevere Thunderstorm WarningRLXAthens33 min
Jun 22, 3:15 PM EDTSevere Thunderstorm WarningRLXAthens30 min
Jun 22, 5:15 PM EDTSevere Thunderstorm WarningRLXPerry30 min
Jun 22, 5:36 PM EDTSevere Thunderstorm WarningRLXMorgan24 min
Jun 22, 5:56 PM EDTSevere Thunderstorm WarningRLXMorgan34 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.